Alert archive / Virginia / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 253, NWS Blacksburg, VA

June 9, 20115 counties in Virginia

NWS Blacksburg, VA issued this severe thunderstorm warning at Jun 9, 2011, 7:26 PM EDT for 5 counties in Virginia. It was in force for 64 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 9, 2011, 7:26 PM EDT (23:26 UTC)
Expired
Jun 9, 2011, 8:30 PM EDT
In force
64 min
Issued by
NWS Blacksburg, VA
Area
Storm-based polygon

Counties Bland County, VA, Craig County, VA, Giles County, VA, Montgomery County, VA, Pulaski County, VA

The radar

The Roanoke radar (KFCX), 55 km from the middle of the area, began a volume at 23:26 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 9, 7:35 PM EDTHAIL 1.255 Wsw Mountain Lake, VAAT 110 PEAK VIEW LANE ON EAST SIDE OF THE TOWN OF PEMBROKE
Jun 9, 7:55 PM EDTTSTM WND DMG6 Sse Pearisburg, VATREES DOWN IN STAFFORDSVILLE
Jun 9, 7:55 PM EDTTSTM WND DMGNarrows, VATREES DOWN

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 9 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Roanoke, VA (KRNK), launched 12:00Z, 11.4 hours before the alert went out and 114 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Roanoke, VA at 12:00Z on 2011-06-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2035 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Roanoke, VA at 12:00Z on 2011-06-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -68 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2035 J/kg
Mixed-layer CIN
-42 J/kg
Mixed-layer LCL
905 m above ground
0-6 km bulk shear
14 kt
0-1 km storm-relative helicity
-68 m²/s²
0-3 km storm-relative helicity
1 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

534 
WUUS51 KRNK 092326
SVRRNK
VAC021-045-071-121-155-100030-
/O.NEW.KRNK.SV.W.0253.110609T2326Z-110610T0030Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BLACKSBURG VA
726 PM EDT THU JUN 9 2011

THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN PULASKI COUNTY IN SOUTHWEST VIRGINIA
  GILES COUNTY IN SOUTHWEST VIRGINIA
  SOUTHWESTERN CRAIG COUNTY IN SOUTHWEST VIRGINIA
  EASTERN BLAND COUNTY IN SOUTHWEST VIRGINIA
  NORTHWESTERN MONTGOMERY COUNTY IN SOUTHWEST VIRGINIA

* UNTIL 830 PM EDT.

* AT 722 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM.  THIS STORM WAS LOCATED NEAR POPLAR HILL...AND
  MOVING SOUTHEAST AT 20 MPH.

* LOCATIONS IMPACTED INCLUDE...
  POPLAR HILL...
  PARROTT...
  DUBLIN...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER FROM THE WEATHER IN A STRONG
BUILDING. DAMAGING WIND...LARGE HAIL...VERY HEAVY RAIN...AND DEADLY
LIGHTNING ARE ALL POSSIBLE IN SEVERE THUNDERSTORMS. STAY INSIDE AWAY
FROM WINDOWS UNTIL THE STORM HAS PASSED.

INTENSE RAIN AND STRONG DAMAGING WINDS ARE LIKELY FROM THIS STORM.
TAKE COVER IN A STURDY STRUCTURE UNTIL THE STORM PASSES.

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF QUARTER OR
LARGER SIZED HAIL...AS WELL AS WIND DAMAGE...INCLUDING TREES OR LARGE
LIMBS DOWNED BY CALLING THE NATIONAL WEATHER SERVICE TOLL FREE AT...
1...8 6 6...2 1 5...4 3 2 4.

&&

LAT...LON 3730 8094 3735 8085 3738 8088 3743 8086
      3740 8079 3737 8077 3741 8067 3737 8039
      3720 8050 3701 8081 3717 8102
TIME...MOT...LOC 2325Z 315DEG 18KT 3718 8076

$$

JH
2 follow-up statements
082 
WWUS51 KRNK 092354
SVSRNK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
754 PM EDT THU JUN 9 2011

VAC021-100005-
/O.CAN.KRNK.SV.W.0253.000000T0000Z-110610T0030Z/
BLAND VA-
754 PM EDT THU JUN 9 2011

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN BLAND COUNTY IS
CANCELLED...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

&&

LAT...LON 3732 8091 3735 8085 3738 8088 3743 8086
      3741 8081 3737 8077 3741 8067 3737 8039
      3720 8050 3716 8056 3721 8074 3728 8092
TIME...MOT...LOC 2355Z 320DEG 17KT 3742 8057 3717 8065

$$

VAC045-071-121-155-100030-
/O.CON.KRNK.SV.W.0253.000000T0000Z-110610T0030Z/
PULASKI VA-GILES VA-CRAIG VA-MONTGOMERY VA-
754 PM EDT THU JUN 9 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM EDT
FOR NORTHEASTERN PULASKI...GILES...SOUTHWESTERN CRAIG AND
NORTHWESTERN MONTGOMERY COUNTIES...

AT 752 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING ONE INCH
DIAMETER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE
STORMS WERE LOCATED ALONG A LINE EXTENDING FROM CASCADES TO
PARROTT...OR ALONG A LINE EXTENDING FROM MOUNTAIN LAKE TO DUBLIN...
MOVING SOUTHEAST AT 20 MPH.

LOCATIONS IMPACTED INCLUDE...
  PARROTT...
  MOUNTAIN LAKE...
  NEWPORT...
  HUFFMAN...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER.
REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...
DAMAGING WINDS IN EXCESS OF 55 MPH...DEADLY LIGHTNING...AND VERY
HEAVY RAIN.

&&

LAT...LON 3732 8091 3735 8085 3738 8088 3743 8086
      3741 8081 3737 8077 3741 8067 3737 8039
      3720 8050 3716 8056 3721 8074 3728 8092
TIME...MOT...LOC 2355Z 320DEG 17KT 3742 8057 3717 8065

$$

JJ
265 
WWUS51 KRNK 100026
SVSRNK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
826 PM EDT THU JUN 9 2011

VAC045-071-121-155-100036-
/O.EXP.KRNK.SV.W.0253.000000T0000Z-110610T0030Z/
PULASKI VA-GILES VA-CRAIG VA-MONTGOMERY VA-
826 PM EDT THU JUN 9 2011

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN PULASKI...
GILES...SOUTHWESTERN CRAIG AND NORTHWESTERN MONTGOMERY COUNTIES
EXPIRES AT 830 PM EDT...

THE SEVERE THUNDERSTORMS THAT PROMPTED THE WARNING HAVE EITHER MOVED 
OUT OF THE WARNED AREA...OR HAVE WEAKENED BELOW SEVERE LIMITS. THUS 
THE WARNING WILL BE ALLOWED TO EXPIRE.

TO REPORT SEVERE WEATHER...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN BLACKSBURG AT...1...8 6 6...2 1 5...4 3 2 4.

LAT...LON 3732 8091 3735 8085 3738 8088 3743 8086
      3741 8081 3737 8077 3741 8067 3737 8039
      3720 8050 3716 8056 3721 8074 3728 8092
TIME...MOT...LOC 0026Z 320DEG 17KT 3731 8045 3706 8053

$$

JJ

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Blacksburg, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 9, 3:30 PM EDT, 3 hours 56 minutes earlier.

Area forecast discussion, Jun 9, 3:30 PM EDT, 3 hours 56 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BLACKSBURG VA
330 PM EDT THU JUN 9 2011

.SYNOPSIS...
HIGH PRESSURE WILL WEAKEN TONIGHT INTO FRIDAY. A COOL FRONT WILL
SLIP SOUTH TO ALONG THE MASON-DIXON LINE SATURDAY...THEN THROUGH
THE MID ATLANTIC REGION SUNDAY. A MORE COMFORTABLE AREA OF HIGH
PRESSURE RECLAIMS THE REGION INTO EARLY NEXT WEEK.

&&

.NEAR TERM /THROUGH FRIDAY/...
PULSE THUNDERSTORMS ACROSS NW NC AND EXTREME SW VA WILL CONTINUE
THIS LATE PM AND EARLY EVENING...SOME OF WHICH COULD BE SEVERE
WITH LARGE HAIL THE MAIN THREAT. EXPECTING COVERAGE TO EXTEND A
LITTLE FURTHER NORTH AS OUTFLOW BOUNDARIES FROM STORMS TO THE WEST
INTERACT WITH THE SOUPY AIR MASS. CAN'T RULE OUT SOME WATER
PROBLEMS TOO AS THESE STORMS WILL LIKELY BE HOOKED TO THE MOUNTAIN
CHAIN AND THUS VERY SLOW MOVERS. DESPITE SLT CHC POPS IN THE
FORECAST PROSPECTS FOR GETTING STORMS INTO THE ROANOKE AND NEW
RIVER VALLEYS LOOK SLIM ATTM...BUT ENOUGH OF A CHC TO MENTION IN
THE FORECAST. WILL KEEP SLT CHC POPS REGION-WIDE TONIGHT...AS
INSTABILITY WILL LAST THROUGH THE NEXT IN THE WARM HUMID AIR MASS.
EXPECTING A SIMILAR OUTCOME ON FRIDAY...PERHAPS MORE STORMS ACROSS
SE WEST VA AS SOME UPPER LEVEL DISTURBANCES CONTRIBUTE TO LIFTING
FALLING INTO THE WEAK LEE TROUGH THAT WILL PERSIST. SOMEWHAT MORE
WIDESPREAD CLOUD SHIELD SHOULD TAKE 2-4F DEGREES OFF OF MAX T FROM
THURSDAY. MODELS AGAIN FOCUSING ON NW NC FRIDAY SO ADDED LIKELY
POPS THERE...PROBABLY DEVELOPING AROUND NOON LIKE WHAT HAPPENED
TODAY. SLIGHTLY GREATER WIND SPEEDS AND MORE OF A VEERED PROFILE
WILL ALSO NUDGE UP AMOUNT OF SURFACE CONVERGENCE ALONG THE BLUE
RIDGE.

&&

.SHORT TERM /FRIDAY NIGHT THROUGH SUNDAY/...
FORECAST AREAS STAYS IN A VERY MOIST AIR MASS THROUGH
SUNDAY...ESPECIALLY ON SATURDAY AHEAD OF THE FRONT WHEN SURFACE
AND LOW LEVEL WINDS WILL BE FROM THE SOUTHWEST. EXPECT WIDESPREAD
COVERAGE OF SHOWERS AND THUNDERSTORMS AHEAD OF THE FRONT SATURDAY
THROUGH SUNDAY. AFTERNOON HIGHS SATURDAY WILL DEPEND ON HOW MUCH
QUICKLY CLOUDS DEVELOP IN THE MORNING AND HOW WIDESPREAD THE
PRECIPITATION IS DURING THE AFTERNOON. IN GENERAL KEPT
TEMPERATURES IN THE 80S SINCE THE MODELS WERE HOLDING 850 MB
TEMPERATURES FROM +14 TO +18.

LIFTED INDEX FORECASTS FROM THE GFS AND SREF ARE BEGINNING TO
SUGGEST A SLOWER ARRIVAL AND MOVEMENT OF THE FRONT ON SUNDAY. IF
THIS TIMING PANS OUT...IT WOULD PROLONG THE CHANCE OF
PRECIPITATION...ESPECIALLY IN THE SOUTHERN COUNTY WARNING AREA
WELL INTO SUNDAY NIGHT.

IN GENERAL USED THE MAV GUIDANCE FOR HIGH AND LOW TEMPERATURES AND
FOR SURFACE DEW POINTS FOR THIS TIME FRAME.

&&

.LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/...
LOW LEVEL WINDS BECOME NORTH THEN EAST BEHIND THE COLD FRONT ON
MONDAY AND TUESDAY. THIS WILL BRING DRIER AND SLIGHTLY COOLER AIR
INTO THE FORECAST AREA. HAVE KEPT THE FORECAST FOR MONDAY AND
TUESDAY DRY.

SURFACE LOW PRESSURE SLOWLY APPROACHING THE REGION FROM THE
CENTRAL PLAINS AND MID MISSISSIPPI VALLEY WILL BRING THE CHANCE
FOR PRECIPITATION BACK INTO THE MID ATLANTIC REGION ON WEDNESDAY
AND THURSDAY. STAYED CLOSE TO BIAS CORRECTED HPC GUIDANCE SUNDAY
NIGHT THROUGH THURSDAY.

&&

.AVIATION /19Z THURSDAY THROUGH TUESDAY/...
STORMS WILL BE WIDELY SCATTERED LATE THIS PM AND EARLY
EVENING...EXCEPT PERHAPS FOR KBLF WHERE THEY COULD BE MORE
NUMEROUS. WILL KEEP VCTS CB MENTION IN TAF FOR NOW...BUT
EVENTUALLY A TSRA MAY BE NECESSARY AT KBLF. IF ANY OF THE THE
SITES DO GET A STORM...FOG WILL BECOME MUCH MORE LIKELY...BUT FOR
NOW EXPECTING SAME COVERAGE...DURATION AND INTENSITY OF FOG AT
LWB/DAN/LYH AS YESTERDAY. HIGH PRESSURE ALOFT AND AT THE SURFACE
WILL CAUSE WINDS TO DIE OFF QUICKLY THIS EVENING. ANY RESTRICTIONS
WILL BE QUICKLY ERASED BY STRONG JUNE SUNSHINE BY 13Z FRIDAY.

WITH THE UPPER LEVEL RIDGE BREAKING DOWN AND MORE OF A ZONAL
WEATHER PATTERN...WEST TO EAST UPPER LEVEL FLOW...IN PLACE FRIDAY
AND HEADING INTO THE WEEKEND...WE CAN EXPECT INCREASED COVERAGE OF
SHOWER AND THUNDERSTORM ACTIVITY...MAINLY DURING THE AFTERNOONS
AND EVENINGS. UPPER LEVEL DISTURBANCES ORIGINATING OVER THE
NORTHERN CONUS WILL HAVE A BETTER OPPORTUNITY OF REACHING THE MID
ATLANTIC REGION. NOT CONFIDENT IN TIMING OF THESE FEATURES SO
THERE IS A CHANCE SHOWER ACTIVITY COULD OCCUR OUTSIDE OF THE
NORMAL DIURNAL CYCLE. WITH WESTERLY FLOW INCREASING ALOFT GREATEST
CONFIDENCE FOR FORMATION OF LOCAL TSTM ACTIVITY WILL BE OVER THE
MTNS DURING THE EARLY AND MID AFTERNOON PERIODS...THEN DRIFTING
EAST INTO THE FOOTHILLS AND PIEDMONT DURING THE LATE AFTERNOON AND
EVENING. LOCAL MVFR/POSSIBLY IFR CONDITIONS WILL BE ASSOCIATED
WITH THIS THUNDERSTORM ACTIVITY. FOR THE OVERNIGHT PERIODS...LIGHT
FOG LIKELY...ESPECIALLY IN THE MOUNTAIN AND RIVER VALLEYS.

A WEAK COOL FRONT IS EXPECTED TO PASS THROUGH THE AREA FROM THE
NORTH ON SUNDAY. THIS SHOULD TURN THE WIND FLOW MORE NORTHERLY FOR
MONDAY ALONG WITH SOME DRYING. AS SUCH...SHOULD SEE A LULL IN
SHRA/TSTM ACTIVITY FOR MONDAY AND TUESDAY.

&&

.CLIMATE...
RECORD HIGHS...

     JUNE 9

ROANOKE    98(1933)
LYNCHBURG  99(1933)
DANVILLE   98(2008)
BLUEFIELD  89(2008)
BLACKSBURG 92(1953)

&&

.RNK WATCHES/WARNINGS/ADVISORIES...
VA...NONE.
NC...NONE.
WV...NONE.

&&

SYNOPSIS...KM/PM
NEAR TERM...KM
SHORT TERM...AMS
LONG TERM...AMS
AVIATION...KM/PM
CLIMATE...
Hazardous weather outlook, Jun 9, 3:59 PM EDT, 3 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BLACKSBURG VA
359 PM EDT THU JUN 9 2011

NCZ001>006-018>020-VAZ007-009>020-022>024-032>035-043>047-058-059-
WVZ042>045-102000-
ASHE-ALLEGHANY NC-SURRY-STOKES-ROCKINGHAM-CASWELL-WATAUGA-WILKES-
YADKIN-TAZEWELL-SMYTH-BLAND-GILES-WYTHE-PULASKI-MONTGOMERY-GRAYSON-
CARROLL-FLOYD-CRAIG-ALLEGHANY VA-BATH-ROANOKE-BOTETOURT-ROCKBRIDGE-
PATRICK-FRANKLIN-BEDFORD-AMHERST-HENRY-PITTSYLVANIA-CAMPBELL-
APPOMATTOX-BUCKINGHAM-HALIFAX-CHARLOTTE-MERCER-SUMMERS-MONROE-
GREENBRIER-
359 PM EDT THU JUN 9 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH
CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH
CENTRAL VIRGINIA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND
SOUTHEAST WEST VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SCATTERED STRONG STORMS WILL DEVELOP THIS EVENING...WITH THE MAIN
THREAT BEING LARGE HAIL. HOWEVER...SOME SLOW MOVING STORMS COULD
LEAD TO LOCALIZED FLOODING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

STRONG STORMS POSSIBLE FRIDAY AFTERNOON WITH ISOLATED SEVERE
WEATHER POSSIBLE. A GREATER COVERAGE OF STORMS IS ANTICIPATED
SATURDAY WITH STRONG TO SEVERE STORMS POSSIBLE...ESPECIALLY
SATURDAY AFTERNOON AND EVENING. WATER PROBLEMS MAY DEVELOP WITH
SLOW MOVING STORMS TRAINING OVER THE SAME AREA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Local storm report, Jun 9, 6:41 PM EDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
641 PM EDT THU JUN 09 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0635 PM     HAIL             5 S BLACKSBURG          37.17N 80.43W
06/09/2011  E1.00 INCH       MONTGOMERY         VA   PUBLIC

            AT MALL IN CHRISTIANSBURG

&&

WERT
Local storm report, Jun 9, 6:42 PM EDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
642 PM EDT THU JUN 09 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0430 PM     HAIL             2 W GALAX HILLSVILLE AI 36.77N 80.85W
06/09/2011  E1.00 INCH       CARROLL            VA   TRAINED SPOTTER

&&

SK
Local storm report, Jun 9, 6:54 PM EDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
654 PM EDT THU JUN 09 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0645 PM     HAIL             2 ESE BLACKSBURG        37.22N 80.39W
06/09/2011  E1.25 INCH       MONTGOMERY         VA   PUBLIC

            ON HIGHAND CIRCLE IN SOUTHEAST PART OF BLACKSBURG

&&

SK
Local storm report, Jun 9, 7:01 PM EDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
701 PM EDT THU JUN 09 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 PM     TSTM WND DMG     5 WSW FINCASTLE         37.47N 79.96W
06/09/2011                   BOTETOURT          VA   PUBLIC

            TREES DOWN

&&

EH
Local storm report, Jun 9, 7:20 PM EDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
720 PM EDT THU JUN 09 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0515 PM     TSTM WND DMG     4 ENE EDEN              36.53N 79.68W
06/09/2011                   ROCKINGHAM         NC   LAW ENFORCEMENT

            LARGE TREE UPROOTED AND READY TO FALL ON ROUTE 770 NEAR
            THE PLASTICS PLANT

&&

SK
Local storm report, Jun 9, 7:25 PM EDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
725 PM EDT THU JUN 09 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0656 PM     HAIL             CEDAR BLUFF             37.09N 81.76W
06/09/2011  E1.00 INCH       TAZEWELL           VA   TRAINED SPOTTER

&&

WERT

The office that day

Everything else NWS Blacksburg, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 9, 12:40 PM EDTSevere Thunderstorm WarningRNKPatrick65 min
Jun 9, 3:09 PM EDTSpecial Weather StatementRNKGrayson66 min
Jun 9, 3:28 PM EDTSevere Thunderstorm WarningRNKFloyd, Franklin, Roanoke62 min
Jun 9, 3:33 PM EDTSevere Thunderstorm WarningRNKGrayson57 min
Jun 9, 3:45 PM EDTSevere Thunderstorm WarningRNKBedford, Franklin, Roanoke, City of Roanoke, City of Salem40 min
Jun 9, 4:11 PM EDTSevere Thunderstorm WarningRNKBath64 min
Jun 9, 4:17 PM EDTSevere Thunderstorm WarningRNKCarroll, Grayson, City of Galax58 min
Jun 9, 4:27 PM EDTSevere Thunderstorm WarningRNKGrayson, Wythe63 min
Jun 9, 4:43 PM EDTSpecial Weather StatementRNKFranklin62 min
Jun 9, 4:58 PM EDTSevere Thunderstorm WarningRNKHenry, Pittsylvania, City of Danville62 min
Jun 9, 5:05 PM EDTSevere Thunderstorm WarningRNKCarroll, Floyd, Patrick25 min
Jun 9, 5:21 PM EDTSevere Thunderstorm WarningRNKBland, Pulaski, Wythe54 min
Jun 9, 5:32 PM EDTSevere Thunderstorm WarningRNKBland, Smyth, Tazewell, Wythe58 min
Jun 9, 5:55 PM EDTSevere Thunderstorm WarningRNKFranklin, Henry, Pittsylvania37 min
Jun 9, 6:02 PM EDTFlash Flood WarningRNKBland, Smyth, Tazewell, Wythe3 hr
Jun 9, 6:09 PM EDTSevere Thunderstorm WarningRNKBland, Craig, Giles, Montgomery, Pulaski, City of Radford81 min
Jun 9, 6:28 PM EDTSevere Thunderstorm WarningRNKBland, Smyth, Tazewell, Wythe50 min
Jun 9, 6:55 PM EDTSevere Thunderstorm WarningRNKBotetourt, Craig, Montgomery, Roanoke, City of Roanoke, City of Salem52 min

Nearby

Severe Thunderstorm Warnings in Virginia, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.